U.S. CitiesCity-Data Forum Index
Covid-19 Information Page
Go Back   City-Data Forum > General Forums > Health and Wellness > Dental Health
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
 
Old 02-17-2015, 10:48 AM
 
258 posts, read 592,706 times
Reputation: 76

Advertisements

We had just extracted two teeth for my 7 year old son. His tooth hurt and he had slight swelling before the extraction. After the extraction, the swelling has gone up - We tried ice packs but didn't help much. the dentist thinks that the infection hasn't completely drained off as it usually does. He does not want the infection to reach near the eye. So he has prescribed clindamycin 3 times a day 1.5 tsp. we have got the antibiotic but now browsing thru the internet, we realize this is a very powerful antibiotic. Not sure whether we should give it to him. On the one hand, we don't want the infection to spread but on the other hand, we are reluctant to give such a powerful antibiotic with potentially serious side effects unless absolutely necessary. Any advice? Thanks
Reply With Quote Quick reply to this message

 
Old 02-17-2015, 11:16 AM
 
595 posts, read 2,400,515 times
Reputation: 1214
Did you perhaps consult the Dentist who prescribed the medication and ask him specifically WHY he chose clindamycin? Could it be because that particular antibiotic does a better job of fighting the bacteria more common in dental infections?

Please call the prescribing Dentist and NOT an internet forum. Also, stop consulting Dr. Google and instead learn to trust the medical/dental professionals who are trained in this.
Reply With Quote Quick reply to this message
 
Old 02-17-2015, 12:27 PM
 
258 posts, read 592,706 times
Reputation: 76
Quote:
Originally Posted by RDH35 View Post
Did you perhaps consult the Dentist who prescribed the medication and ask him specifically WHY he chose clindamycin? Could it be because that particular antibiotic does a better job of fighting the bacteria more common in dental infections?

Please call the prescribing Dentist and NOT an internet forum. Also, stop consulting Dr. Google and instead learn to trust the medical/dental professionals who are trained in this.
Yes, I get your point. We did ask him and he said because of the swelling, it can be a serious infection and hence he prescribed it. Nothing more specific. Of course, we have to go by what our health practitioners advise but it also helps to see what others have experienced in similar situations. With children, more so. More and more antibiotics are getting a bad rap.. Thanks.
Reply With Quote Quick reply to this message
 
Old 02-17-2015, 07:14 PM
 
Location: Georgia, USA
26,366 posts, read 30,682,006 times
Reputation: 32751
Default The algorithm for choosing an antibiotic for dental infections

Commonly Prescribed Medications in Pediatric Dentistry | Continuing Education Course | dentalcare.com Course Pages | DentalCare.com

Clindamycin is a reasonable choice in the face of worsening symptoms.

Was your son already on another antibiotic? Is he allergic to penicillin?
Reply With Quote Quick reply to this message
 
Old 02-18-2015, 06:55 AM
 
2,382 posts, read 4,709,515 times
Reputation: 3432
Quote:
Originally Posted by tango14 View Post
We had just extracted two teeth for my 7 year old son. His tooth hurt and he had slight swelling before the extraction. After the extraction, the swelling has gone up - We tried ice packs but didn't help much. the dentist thinks that the infection hasn't completely drained off as it usually does. He does not want the infection to reach near the eye. So he has prescribed clindamycin 3 times a day 1.5 tsp. we have got the antibiotic but now browsing thru the internet, we realize this is a very powerful antibiotic. Not sure whether we should give it to him. On the one hand, we don't want the infection to spread but on the other hand, we are reluctant to give such a powerful antibiotic with potentially serious side effects unless absolutely necessary. Any advice? Thanks
I'd worry more about the effects of a long-term unchecked infection than the medication.
Reply With Quote Quick reply to this message
 
Old 02-19-2015, 01:19 PM
 
258 posts, read 592,706 times
Reputation: 76
Quote:
Originally Posted by suzy_q2010 View Post
Commonly Prescribed Medications in Pediatric Dentistry | Continuing Education Course | dentalcare.com Course Pages | DentalCare.com

Clindamycin is a reasonable choice in the face of worsening symptoms.

Was your son already on another antibiotic? Is he allergic to penicillin?
No. He was not on any other antibiotic - to our knowledge, he is not allergic to pernicillin. We have been giving Him the clindamycin and although the swelling has not reduced since the last 3 days, it has not worsened. It is taking time. Hoping it will come down soon.
Reply With Quote Quick reply to this message
 
Old 02-19-2015, 08:42 PM
 
Location: Georgia, USA
26,366 posts, read 30,682,006 times
Reputation: 32751
Quote:
Originally Posted by tango14 View Post
No. He was not on any other antibiotic - to our knowledge, he is not allergic to pernicillin. We have been giving Him the clindamycin and although the swelling has not reduced since the last 3 days, it has not worsened. It is taking time. Hoping it will come down soon.
Hope he fells better soon.
Reply With Quote Quick reply to this message
 
Old 02-24-2015, 02:02 PM
 
194 posts, read 161,743 times
Reputation: 415
I am allergic to penicillin and took this and it made me itch uncontrollably and gave me nightmares. I hope he fares better.
Reply With Quote Quick reply to this message
 
Old 03-09-2015, 08:34 PM
 
476 posts, read 1,140,158 times
Reputation: 522
I'm a little late responding to your question, but wanted to add, my son was on clindamycin to treat a strep infection (cellulitis) in his soft spot area when he was 12 months old. It was a scary, fast spreading infection. He was in the hospital for four days with IV antibiotic, then sent home with Rx oral clindamycin for 2 weeks. It is powerful but you don't want to mess with a spreading infection in the head area.
Reply With Quote Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


Reply
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:

Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness > Dental Health
Similar Threads
Follow City-Data.com founder on our Forum or

All times are GMT -6.

© 2005-2020, Advameg, Inc. · Please obey Forum Rules · Terms of Use and Privacy Policy · Bug Bounty

City-Data.com - Contact Us - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35, 36, 37 - Top